Get E-Book on COVID-19

Q. My brother had COVID-19, and it developed into encephalitis. Please suggest.

Answered by
Dr. Gursimran
and medically reviewed by Dr. Preetha J
This is a premium question & answer published on Nov 01, 2020 and last reviewed on: Nov 06, 2020

Hi doctor,

My brother had COVID-19, and it developed into encephalitis. The neurologists are saying it could be viral or limbic. We wonder if you can help diagnose if we sent you the MRI images and laboratory reports. His symptoms are confusion (he thinks that his kids are his brothers), hallucinations, muscle weakness, and insomnia (he did not sleep for six days). Now he is taking Acyclovir. He has been in this situation for the past 40 days.

#

Hi,

Welcome to icliniq.com.

Sorry to know regarding this problem that your brother is facing. After reading the history and checking his reports (attachment removed to protect patient identity), viral encephalitis is more likely given the MRI images. And the hallucination and psychosis are because of encephalitis. He saw the condition that he had COVID-19, and his immunity must have been lower. Herpes encephalitis is a more substantial possibility. Treatment should be intravenous Acyclovir 10 to 15 mg/kg for 14 days. At least is he eating food and able to tell about bowel and bladder habits? Does he understand what you are talking about, what time and day it is? How often is he getting a fever? One CSF (cerebrospinal fluid) report is not correct amongst all the reports.

Hi doctor,

Thank you for your reply.

He is eating; he has no fever and tells about bowel and bladder. His functions are excellent. He understand what he hears; he watches television and interacts about the program. Thank you again, and I look forward to your reply.

#

Hi,

Welcome back to icliniq.com.

It is good that he is eating and can do his regular daily chores. That means he will be fine after this. In total, he should take Acyclovir (10 to 15 mg/kg for 14 days) for 14 days intravenously. Is the discharge already? Tablet Valacyclovir 1 gram thrice daily for seven days should be given after discharge.


Was this answer helpful?

 | 


Related Questions:
Could my insomnia be due to increase in Zoloft dosage?

.. of the dose of Zoloft (Sertraline) can cause sleep problem, as you are facing currently. To manage this, you can change the time from night to morning or afternoon. If you altogether stop night doses of Zoloft (return back to 100 mg per day), then...   Read full

My son is suffering from hearing loss due to encephalitis. Is there any alternate for cochlear implant?

my body odor is not normal. i clean myself like the usual everyday but for the past months i started smelling bad. my diet is normal and i take a bath twice a day. even my breath is getting bad. i think there is something wrong with my body.   Read full

I have insomnia with weird emotional state and negative thoughts. How to deal with it?

my body odor is not normal. i clean myself like the usual everyday but for the past months i started smelling bad. my diet is normal and i take a bath twice a day. even my breath is getting bad. i think there is something wrong with my body.   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines in India
Two vaccines, Covishield and Covaxin, have been granted emergency use authorization in India. Read about these vaccines'...  Read more»
Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.